The second-order L2-Flow of inextensible elastic curves with hinged ends in the plane

Chun Chi Lin, Yang Kai Lue

Research output: Chapter in Book/Report/Conference proceedingChapter

Abstract

In this article, we study the evolution of open inextensible planar curves with hinged ends. We obtain long time existence of Cš€-smooth solutions during the evolution given the initial curves that are only C2-smooth with vanishing curvature at the boundary. Moreover, the asymptotic limits of this flow are inextensible elasticae. Ourmethod and result extend the work by Wen (Duke Math. J. 70(3):683.698, 1993).

Original languageEnglish
Title of host publicationThe Mechanics of Ribbons and Möbius Bands
PublisherSpringer Netherlands
Pages263-292
Number of pages30
ISBN (Electronic)9789401773003
ISBN (Print)9789401772990
DOIs
Publication statusPublished - 2016 Jan 1

ASJC Scopus subject areas

  • Engineering(all)
  • Computer Science(all)
  • Biochemistry, Genetics and Molecular Biology(all)

Cite this

Lin, C. C., & Lue, Y. K. (2016). The second-order L2-Flow of inextensible elastic curves with hinged ends in the plane. In The Mechanics of Ribbons and Möbius Bands (pp. 263-292). Springer Netherlands. https://doi.org/10.1007/978-94-017-7300-3